Many prescription and nonprescription medicines, including some that you put directly on the skin, may cause blisters. A few examples are:
If the blisters are only mildly annoying and other symptoms are not present, stopping the use of the medicine or ointment may be all that is needed. Call your doctor. He or she may be able to prescribe another medicine for you.
Blisters that occur with other signs of illness (such as fever, chills, nausea, vomiting, or diarrhea), may mean a more serious problem, such as Stevens-Johnson syndrome . Talk with your doctor if a medicine may have caused blisters and you have other signs of illness.
If you think your blisters may be caused by a medicine:
Current as of: June 26, 2019
Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine
To learn more about Healthwise, visit Healthwise.org .
© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.